Alert archive / Texas / Wind Advisories in 2014

Wind Advisory 2, NWS Houston/Galveston, TX

January 4, 20145 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Jan 4, 2014, 4:14 PM CST for 5 counties in Texas. It took effect at Jan 5, 2014, 9:00 AM CST. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Jan 4, 2014, 4:14 PM CST (22:14 UTC)
In effect from
Jan 5, 2014, 9:00 AM CST
Expired
Jan 6, 2014, 4:00 AM CST
In force
19 hr
Issued by
NWS Houston/Galveston, TX

Counties Brazoria County, TX, Chambers County, TX, Galveston County, TX, Jackson County, TX, Matagorda County, TX

The radar

The Houston radar (KHGX), 52 km from the middle of the area, began a volume at 22:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 10.2 hours before the alert went out and 242 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2014-01-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2014-01-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 90 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
90 m²/s²
0-3 km storm-relative helicity
262 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WWUS74 KHGX 042214
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
414 PM CST SAT JAN 4 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

.STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT SET TO MOVE INTO THE AREA BY LATE SUNDAY MORNING.

TXZ214-235>238-050615-
/O.NEW.KHGX.WI.Y.0002.140105T1500Z-140106T0300Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
414 PM CST SAT JAN 4 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 9 PM CST SUNDAY. 

* EVENT...GUSTY NORTH WINDS WILL DEVELOP IN THE WAKE OF A COLD
  FRONT THAT WILL SWEEP THROUGH THE AREA STARTING JUST AROUND
  SUNRISE SUNDAY WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER
  GUSTS.

* TIMING...9 AM THROUGH 9 PM CST SUNDAY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

&&

$$
4 follow-up statements
489 
WWUS74 KHGX 050234
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
834 PM CST SAT JAN 4 2014

...WIND ADVISORY IN EFFECT FROM 9 AM SUNDAY TO 12 AM CST
MONDAY...

...HARD FREEZE WATCH IN EFFECT FROM SUNDAY NIGHT INTO MONDAY
MORNING...

.STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT SET TO MOVE INTO THE AREA BY LATE SUNDAY MORNING.

PROLONGED SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS THE AREA
SUNDAY NIGHT INTO MONDAY MORNING.

TXZ214-235>238-051445-
/O.NEW.KHGX.HZ.A.0001.140106T0800Z-140106T1500Z/
/O.EXT.KHGX.WI.Y.0002.140105T1500Z-140106T0600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
834 PM CST SAT JAN 4 2014

...WIND ADVISORY NOW IN EFFECT FROM 9 AM SUNDAY TO MIDNIGHT CST
MONDAY MORNING...
 
...HARD FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. 

* EVENT...GUSTY NORTH WINDS WILL DEVELOP IN THE WAKE OF A COLD
  FRONT THAT WILL SWEEP THROUGH THE AREA STARTING JUST AROUND
  SUNRISE SUNDAY WITH SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER
  GUSTS.

  AN ARCTIC AIRMASS WILL PLUNGE SOUTHWARDS TONIGHT AND MAKE
  IT THROUGH SOUTHEAST TEXAS SUNDAY MORNING. BEHIND THE FRONT
  TEMPERATURES WILL BE DROPPING OR HOLDING STEADY THROUGH THE DAY
  SUNDAY. AS THE SUNSETS TEMPERATURES WILL QUICKLY DROP.
  TEMPERATURES BELOW 25 DEGREES WILL BE LIKELY NORTH OF INTERSTATE
  10. FREEZING TEMPERATURES WILL BE LIKELY ACROSS THE ENTIRE AREA
  WITH THE DURATION OF THE FREEZE IN THE 9 TO 12 HOUR RANGE.

* TIMING...9 AM THROUGH 12 AM MONDAY MORNING.

  TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING NORTH
  OF INTERSTATE 10 BY 10 PM SUNDAY NIGHT. 9 TO 12 HOURS OF
  TEMPERATURES BELOW 32 DEGREES ARE EXPECTED WITH 3 TO 5 HOURS OF
  TEMPERATURES BELOW 25 DEGREES.

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD BE WRAPPED OR
  INSULATED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ163-164-176>179-195>200-210>213-226-227-051445-
/O.NEW.KHGX.HZ.A.0001.140106T0800Z-140106T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
834 PM CST SAT JAN 4 2014

...HARD FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. 

* EVENT...AN ARCTIC AIRMASS WILL PLUNGE SOUTHWARDS TONIGHT AND
  MAKE IT THROUGH SOUTHEAST TEXAS SUNDAY MORNING. BEHIND THE
  FRONT TEMPERATURES WILL BE DROPPING OR HOLDING STEADY THROUGH
  THE DAY SUNDAY. AS THE SUNSETS TEMPERATURES WILL QUICKLY DROP.
  TEMPERATURES BELOW 25 DEGREES WILL BE LIKELY NORTH OF INTERSTATE
  10. FREEZING TEMPERATURES WILL BE LIKELY ACROSS THE ENTIRE AREA
  WITH THE DURATION OF THE FREEZE IN THE 9 TO 12 HOUR RANGE.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING NORTH
  OF INTERSTATE 10 BY 10 PM SUNDAY NIGHT. 9 TO 12 HOURS OF
  TEMPERATURES BELOW 32 DEGREES ARE EXPECTED WITH 3 TO 5 HOURS OF
  TEMPERATURES BELOW 25 DEGREES.

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES SHOULD BE WRAPPED OR
  INSULATED FROM THE COLD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
414 
WWUS74 KHGX 051041
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
441 AM CST SUN JAN 5 2014

...WIND ADVISORY IN EFFECT FROM 9 AM TODAY TO 12 AM CST MONDAY...

...HARD FREEZE WATCH IN EFFECT FROM TONIGHT INTO MONDAY MORNING...

.STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD FRONT
SET TO MOVE THROUGH THE AREA THIS MORNING.

PROLONGED SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS THE AREA
TONIGHT INTO MONDAY MORNING. HARD FREEZE WATCHES WILL LIKELY BE
UPGRADED TO HARD FREEZE WARNINGS. ANOTHER PROLONGED SUB-FREEZING
TEMPERATURE EVENT WILL OCCUR ACROSS THE AREA MONDAY EVENING
THROUGH TUESDAY MORNING. HARD FREEZE WARNINGS WILL BE NEEDED.

TXZ214-235>238-052100-
/O.CON.KHGX.WI.Y.0002.140105T1500Z-140106T0600Z/
/O.CON.KHGX.HZ.A.0001.140106T0800Z-140106T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
441 AM CST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO MIDNIGHT
CST TONIGHT... 

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WATCH...WHICH IS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING.

* EVENT...AN ARCTIC AIRMASS WILL MOVE THROUGH SOUTHEAST TEXAS THIS
  MORNING. TEMPERATURES WILL BE DROPPING THROUGHOUT THE DAY AND IT
  WILL BECOME BREEZY. AFTER SUNSET...TEMPERATURES WILL QUICKLY
  DROP. ALONG WITH FREEZING TEMPERATURES...EXPECT VERY LOW WIND
  CHILL READINGS.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING OVERNIGHT
  ALMOST EVERYWHERE EXPECT RIGHT ALONG THE COAST. THE DURATION OF
  BELOW FREEZING TEMPERATURES IS EXPECTED TO BE 6 TO 8 HOURS
  ACROSS INLAND LOCATIONS.

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES INCLUDING THOSE
  ASSOCIATED WITH SPRINKLER SYSTEMS SHOULD BE WRAPPED OR INSULATED
  FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THE STRONG WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ163-164-176>179-195>200-210>213-226-227-052100-
/O.CON.KHGX.HZ.A.0001.140106T0800Z-140106T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
441 AM CST SUN JAN 5 2014

...HARD FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH
MONDAY MORNING...

* EVENT...AN ARCTIC AIRMASS WILL MOVE THROUGH SOUTHEAST TEXAS
  THIS MORNING. TEMPERATURES WILL BE DROPPING THROUGHOUT THE DAY.
  AFTER SUNSET...TEMPERATURES WILL QUICKLY DROP. ALONG WITH
  FREEZING TEMPERATURES...EXPECT VERY LOW WIND CHILL READINGS.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING
  OVERNIGHT ALMOST EVERYWHERE EXPECT RIGHT ALONG THE COAST. THE
  DURATION OF BELOW FREEZING TEMPERATURES IS EXPECTED TO BE 9 TO
  12 HOURS ACROSS INLAND LOCATIONS.

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES INCLUDING THOSE
  ASSOCIATED WITH SPRINKLER SYSTEMS SHOULD BE WRAPPED OR INSULATED
  FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
913 
WWUS74 KHGX 052208
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
408 PM CST SUN JAN 5 2014

...WIND ADVISORY IN EFFECT TO 12 AM CST MONDAY...

...HARD FREEZE WARNING IN EFFECT FROM TONIGHT INTO MONDAY
MORNING...

...HARD FREEZE WATCH IN EFFECT FOR MONDAY NIGHT INTO TUESDAY
MORNING...

.STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT SET TO MOVE THROUGH THE AREA THIS MORNING.

PROLONGED SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS THE AREA
TONIGHT INTO MONDAY MORNING. HARD FREEZE WATCHES WILL LIKELY BE
UPGRADED TO HARD FREEZE WARNINGS. ANOTHER PROLONGED SUB-FREEZING
TEMPERATURE EVENT WILL OCCUR ACROSS THE AREA MONDAY EVENING
THROUGH TUESDAY MORNING. HARD FREEZE WARNINGS WILL BE NEEDED.

TXZ214-235>238-060615-
/O.UPG.KHGX.HZ.A.0001.140106T0800Z-140106T1500Z/
/O.NEW.KHGX.HZ.W.0002.140106T0800Z-140106T1500Z/
/O.NEW.KHGX.HZ.A.0002.140107T0300Z-140107T1500Z/
/O.CON.KHGX.WI.Y.0002.000000T0000Z-140106T0600Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
408 PM CST SUN JAN 5 2014

...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CST TONIGHT...
...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST MONDAY...
...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST
MONDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD
FREEZE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING.

* EVENT...AN ARCTIC AIRMASS WILL MOVE THROUGH SOUTHEAST TEXAS
  THIS. TEMPERATURES WILL BE DROPPING THROUGHOUT THE DAY AND IT
  WILL BECOME WINDY. AFTER SUNSET...TEMPERATURES WILL QUICKLY
  DROP. ALONG WITH FREEZING TEMPERATURES...EXPECT VERY LOW WIND
  CHILL READINGS.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  OVERNIGHT ALMOST EVERYWHERE EXPECT RIGHT ALONG THE COAST. THE 
  DURATION OF BELOW FREEZING TEMPERATURES IS EXPECTED TO BE 6 TO 
  8 HOURS ACROSS INLAND LOCATIONS. 

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES INCLUDING THOSE 
  ASSOCIATED WITH SPRINKLER SYSTEMS SHOULD BE WRAPPED OR 
  INSULATED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THE STRONG WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ163-164-176>179-195>200-210>213-226-227-060615-
/O.UPG.KHGX.HZ.A.0001.140106T0800Z-140106T1500Z/
/O.NEW.KHGX.HZ.W.0002.140106T0800Z-140106T1500Z/
/O.NEW.KHGX.HZ.A.0002.140107T0300Z-140107T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
408 PM CST SUN JAN 5 2014

...HARD FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM CST MONDAY...
...HARD FREEZE WATCH IN EFFECT FROM MONDAY EVENING THROUGH
TUESDAY MORNING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM CST
MONDAY. A HARD FREEZE WATCH HAS ALSO BEEN ISSUED. THIS HARD
FREEZE WATCH IS IN EFFECT FROM MONDAY EVENING THROUGH TUESDAY
MORNING.

* EVENT...AN ARCTIC AIRMASS WILL MOVE INTO SOUTHEAST TEXAS TODAY.
  TEMPERATURES WILL BE DROPPING THROUGHOUT THE DAY. AFTER
  SUNSET...TEMPERATURES WILL QUICKLY DROP. ALONG WITH FREEZING
  TEMPERATURES...EXPECT VERY LOW WIND CHILL READINGS.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  OVERNIGHT ALMOST EVERYWHERE EXPECT RIGHT ALONG THE COAST. THE 
  DURATION OF BELOW FREEZING TEMPERATURES IS EXPECTED TO BE 9 TO 
  12 HOURS ACROSS INLAND LOCATIONS. 

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES INCLUDING THOSE 
  ASSOCIATED WITH SPRINKLER SYSTEMS SHOULD BE WRAPPED OR 
  INSULATED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$
069 
WWUS74 KHGX 060402
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1002 PM CST SUN JAN 5 2014

...WIND ADVISORY IN EFFECT TO 4 AM CST MONDAY...

...HARD FREEZE WARNING IN EFFECT FROM TONIGHT INTO MONDAY
MORNING...

...HARD FREEZE WATCH IN EFFECT FOR MONDAY NIGHT INTO TUESDAY
MORNING...

.STRONG NORTH WINDS WILL DEVELOP IN THE WAKE OF AN ARCTIC COLD
FRONT SET TO MOVE THROUGH THE AREA THIS MORNING.

PROLONGED SUB-FREEZING TEMPERATURES WILL OCCUR ACROSS THE AREA
TONIGHT INTO MONDAY MORNING. ANOTHER PROLONGED SUB-FREEZING
TEMPERATURE EVENT WILL OCCUR ACROSS THE AREA MONDAY EVENING
THROUGH TUESDAY MORNING. HARD FREEZE WARNINGS WILL BE NEEDED.

TXZ214-235>238-061345-
/O.EXT.KHGX.WI.Y.0002.000000T0000Z-140106T1000Z/
/O.CON.KHGX.HZ.W.0002.140106T0800Z-140106T1500Z/
/O.CON.KHGX.HZ.A.0002.140107T0300Z-140107T1500Z/
BRAZORIA-CHAMBERS-GALVESTON-JACKSON-MATAGORDA-
INCLUDING THE CITIES OF...ALVIN...ANAHUAC...ANGLETON...BAY CITY...
EDNA...FREEPORT...FRIENDSWOOD...GALVESTON...LAKE JACKSON...
LEAGUE CITY...MONT BELVIEU...PALACIOS...PEARLAND...TEXAS CITY...
WINNIE
1002 PM CST SUN JAN 5 2014

...WIND ADVISORY NOW IN EFFECT UNTIL 4 AM CST MONDAY...
...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
MONDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...

* EVENT...TEMPERATURES WILL CONTINUE TO DROP TONIGHT. ALONG WITH
  FREEZING TEMPERATURES...EXPECT VERY LOW WIND CHILL READINGS.

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  OVERNIGHT ALMOST EVERYWHERE EXPECT RIGHT ALONG THE COAST. THE 
  DURATION OF BELOW FREEZING TEMPERATURES IS EXPECTED TO BE 6 TO 
  8 HOURS ACROSS INLAND LOCATIONS. 

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES INCLUDING THOSE 
  ASSOCIATED WITH SPRINKLER SYSTEMS SHOULD BE WRAPPED OR 
  INSULATED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THE STRONG WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

TXZ163-164-176>179-195>200-210>213-226-227-061345-
/O.CON.KHGX.HZ.W.0002.140106T0800Z-140106T1500Z/
/O.CON.KHGX.HZ.A.0002.140107T0300Z-140107T1500Z/
AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON-
LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-
WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...BELLVILLE...BRENHAM...BROOKSHIRE...
BRYAN...CALDWELL...CLEVELAND...COLDSPRING...COLLEGE STATION...
COLUMBUS...CONROE...CORRIGAN...CROCKETT...DAYTON...EAGLE LAKE...
EL CAMPO...GROVETON...HEMPSTEAD...HOUSTON...HUMBLE...HUNTSVILLE...
KATY...LAKE SOMERVILLE...LIBERTY...LIVINGSTON...MADISONVILLE...
MISSOURI CITY...NAVASOTA...ONALASKA...PASADENA...PIERCE...
PRAIRIE VIEW...RICHMOND...ROSENBERG...SEALY...SHEPHERD...
SUGAR LAND...THE WOODLANDS...TOMBALL...TRINITY...WEIMAR...
WHARTON...WILLIS
1002 PM CST SUN JAN 5 2014

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM CST
MONDAY...
...HARD FREEZE WATCH REMAINS IN EFFECT FROM MONDAY EVENING
THROUGH TUESDAY MORNING...

* EVENT...TEMPERATURES WILL CONTINUE TO DROP TONIGHT. ALONG WITH
  FREEZING TEMPERATURES...EXPECT VERY LOW WIND CHILL READINGS. 

* TIMING...TEMPERATURES ARE EXPECTED TO FALL BELOW FREEZING 
  OVERNIGHT ALMOST EVERYWHERE EXPECT RIGHT ALONG THE COAST. THE 
  DURATION OF BELOW FREEZING TEMPERATURES IS EXPECTED TO BE 9 TO 
  12 HOURS ACROSS INLAND LOCATIONS. 

* IMPACT...THESE COLD CONDITIONS COULD KILL CROPS AND OTHER 
  SENSITIVE VEGETATION. OUTDOOR WATER PIPES INCLUDING THOSE 
  ASSOCIATED WITH SPRINKLER SYSTEMS SHOULD BE WRAPPED OR 
  INSULATED FROM THE COLD. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A HARD FREEZE WATCH MEANS SUB-FREEZING TEMPERATURES ARE POSSIBLE.
THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION.

&&

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Jan 4, 4:05 PM CST, 9 minutes earlier.

Area forecast discussion, Jan 4, 4:05 PM CST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
405 PM CST SAT JAN 4 2014

.DISCUSSION...
THIS LOOKS TO BE OUR LAST WARM(ISH) DAY UNTIL THE MIDDLE OF NEXT
WEEK OR SO. ARCTIC COLD FRONT CURRENTLY MAKING ITS WAY SOUTH AC-
ROSS THE CENTRAL PLAINS. THIS VERY VERY COLD AIRMASS IS EXPECTED
TO PUSH INTO THE NORTHERN PARTS OF OUR CWA AROUND SUNRISE SUNDAY
ATTM...BUT THE TIMING COULD SOONER GIVEN THE COLDNESS OF THE AIR.
POPS SHOULD BE WIDELY SCT WITH FROPA GIVEN THE LIMITED MOISTURE/
STRONG CAP. HOWEVER THE MAIN ISSUES LOOK TO BE THE EXTREMELY LOW
MIN TEMPS SUN/MON AND MON/TUE NIGHTS/MORNINGS...AND A WIND ADVI-
SORY THAT HAS BEEN ISSUED FOR SUN FOR THE COASTAL COUNTIES.

NOT A LOT OF CHANGE FROM PREVIOUS FCSTS OF AN EXTENDED PERIOD OF
FREEZING TEMPS FOR MUCH OF INLAND SE TX SUN NIGHT THRU MON MORN-
ING WITH LOWS IN THE 20S AND WIND CHILLS IN THE TEENS EVERYWHERE
EXCEPT THE COAST. MON HIGH TEMPS WILL STRUGGLE TO REACH THE LOW-
MID 40S AS STRONG CAA WILL BE ONGOING. MON NIGHT/TUES MORNING IS
STILL LOOKING TO BE THE COLDEST PART OF THIS EVENT. IF WINDS CAN
STAY LIGHT AND SKIES STAY CLEAR...THE LOW TEMPS COULD BOTTOM OUT
FROM THE UPPER TEENS OVER THE NRN HALF OF THE CWA...INTO THE LOW
TO MID 20S CENTRAL COUNTIES...AND JUST ABOVE 30 ALONG THE COAST.
THE DURATION FOR INLAND TEMPERATURES AT/BELOW FREEZING GENERALLY
FROM 9 TO 12 HOURS SUN NIGHT THRU MON MORNING AND 12 TO 15 HOURS
MON EVE THRU TUES MORNING.

GRADUAL WARM-UP TO BEGIN LATE TUES AS ONSHORE WINDS DEVELOP WITH
THE SFC HIGH MOVING EAST. EXTENDED GUIDANCE INDICATING A WARMER/
WETTER LATTER PART OF THE WEEK AS THE UPPER PATTERN BECOMES MORE
SW FLOW ALOFT WITH TIME. 41

&&

.MARINE...
ARCTIC COLD FRONT WAS MOVING THROUGH THE PLAINS THIS AFTERNOON
WITH SOUTHERLY WINDS AHEAD OF IT. MAINLY HAVE MODERATE TO STRONG
SOUTHERLY WINDS OVER THE UPPER TX COAST THIS AFTERNOON AND TONIGHT
EXCEPT FOR THE NEAR SHORE WATERS WHERE STRONGER WINDS ARE NOT
MIXING DOWN TO THE SURFACE. EXPECT S/SW WINDS THROUGH SUN MORNING
AND THEN SHIFT TO THE NORTH AS COLD FRONT PUSHES THROUGH THE
OFFSHORE WATERS SUN AFTERNOON. BASED ON 850MB/925MB WINDS...NOT
GOING TO GO WITH GALE WATCH/WARNING JUST YET. DO THINK WINDS WILL
BE HIGH END OF SCA RANGE SO SUSTAINED 25-30KTS. GUSTS COULD REACH
GALE FORCE BUT NOT SURE IF THEY WILL BE QUITE FREQUENT ENOUGH TO
MEET GALE CRITERIA. SEAS WILL RISE SHARPLY TO 8-11FT IN OFFSHORE
WATERS MAINLY SUN NIGHT INTO MONDAY. WILL HAVE SCA POSTED FROM 21Z
SUN TO 15Z MON FOR ALL WATERS. WINDS WILL NOT TURN AROUND TO THE
SOUTH UNTIL THE MIDDLE OF THE WEEK. MAY NEED SCEC/SCA FOR
SOUTHERLY WINDS TUE NIGHT INTO WED.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      40  48  22  41  20 /  20  10   0   0   0
HOUSTON (IAH)              52  55  26  43  22 /  30  30   0   0   0
GALVESTON (GLS)            56  58  32  43  31 /  20  30   0   0   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY FROM 9 AM TO 9 PM CST SUNDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...JACKSON...
     MATAGORDA.

GM...SMALL CRAFT ADVISORY FROM 3 PM SUNDAY TO 9 AM CST MONDAY FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY...WATERS
     FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60
     NM...WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT
     20 NM...WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...
     WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION FROM 9 PM CST THIS EVENING
     THROUGH SUNDAY MORNING FOR THE FOLLOWING ZONES: WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH SUNDAY MORNING FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT 20 TO 60 NM.

&&

DISCUSSION...99
Hazardous weather outlook, Jan 4, 4:52 AM CST, 11 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
452 AM CST SAT JAN 4 2014

TXZ163-164-176>179-195>200-210>214-226-227-235>238-051300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
452 AM CST SAT JAN 4 2014

...PREPARE NOW FOR AN EXTENDED PERIOD OF BELOW FREEZING TEMPERATURES
SUNDAY NIGHT THROUGH MONDAY MORNING AND AGAIN MONDAY EVENING THROUGH
TUESDAY MORNING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

A STRONG COLD FRONT WILL MOVE INTO THE NORTHERN PORTIONS OF SOUTHEAST
TEXAS LATE TONIGHT. COLDER TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE STRONG COLD FRONT WILL MOVE THROUGH THE REGION ON SUNDAY MORNING.
MUCH COLDER TEMPERATURES CAN BE EXPECTED BEHIND THE FRONT. WITH INLAND
LOW TEMPERATURES ON MONDAY MORNING EXPECTED TO BE IN THE 20S...HARD
FREEZE WARNINGS MIGHT BE NEEDED. BELOW FREEZING TEMPERATURES HAVE
THE POTENTIAL TO LAST UP TO 9 TO 12 HOURS. IT IS EXPECTED TO BE EVEN
COLDER MONDAY EVENING THROUGH TUESDAY MORNING WITH LOWS BOTTOMING
OUT IN THE UPPER TEENS UP NORTH...LOWER TO MID 20S FURTHER TO THE
SOUTH...AND JUST ABOVE 30 ALONG THE COAST. HARD FREEZE WARNINGS MIGHT
BE NEEDED AGAIN. BELOW FREEZING TEMPERATURES MAY LAST 12 TO 15 HOURS.

WARMER TEMPERATURES ARE ANTICIPATED FOR WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 4, 3:32 PM CSTSmall Craft AdvisoryHGX47 hr

Nearby

Wind Advisories in Texas, 2014Every wind advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.